4 Search Results for "Straubing, Howard"


Document
An Algebraic Approach to Vectorial Programs

Authors: Charles Paperman, Sylvain Salvati, and Claire Soyez-Martin

Published in: LIPIcs, Volume 254, 40th International Symposium on Theoretical Aspects of Computer Science (STACS 2023)


Abstract
Vectorial programming, the combination of SIMD instructions with usual processor instructions, is known to speed-up many standard algorithms. Simple regular languages have benefited from this technology. This paper is a first step towards pushing these benefits further. We take advantage of the inner algebraic structure of regular languages and produce high level representations of efficient vectorial programs that recognize certain classes of regular languages. As a technical ingredient, we establish equivalences between classes of vectorial circuits and logical formalisms, namely unary temporal logic and first order logic. The main result is the construction of compilation procedures that turns syntactic semigroups into vectorial circuits. The circuits we obtain are small in that they improve known upper-bounds on representations of automata within the logical formalisms. The gain is mostly due to a careful sharing of sub-formulas based on algebraic tools.

Cite as

Charles Paperman, Sylvain Salvati, and Claire Soyez-Martin. An Algebraic Approach to Vectorial Programs. In 40th International Symposium on Theoretical Aspects of Computer Science (STACS 2023). Leibniz International Proceedings in Informatics (LIPIcs), Volume 254, pp. 51:1-51:23, Schloss Dagstuhl – Leibniz-Zentrum für Informatik (2023)


Copy BibTex To Clipboard

@InProceedings{paperman_et_al:LIPIcs.STACS.2023.51,
  author =	{Paperman, Charles and Salvati, Sylvain and Soyez-Martin, Claire},
  title =	{{An Algebraic Approach to Vectorial Programs}},
  booktitle =	{40th International Symposium on Theoretical Aspects of Computer Science (STACS 2023)},
  pages =	{51:1--51:23},
  series =	{Leibniz International Proceedings in Informatics (LIPIcs)},
  ISBN =	{978-3-95977-266-2},
  ISSN =	{1868-8969},
  year =	{2023},
  volume =	{254},
  editor =	{Berenbrink, Petra and Bouyer, Patricia and Dawar, Anuj and Kant\'{e}, Mamadou Moustapha},
  publisher =	{Schloss Dagstuhl -- Leibniz-Zentrum f{\"u}r Informatik},
  address =	{Dagstuhl, Germany},
  URL =		{https://drops.dagstuhl.de/entities/document/10.4230/LIPIcs.STACS.2023.51},
  URN =		{urn:nbn:de:0030-drops-177030},
  doi =		{10.4230/LIPIcs.STACS.2023.51},
  annote =	{Keywords: Automata theory, Semigroups, Vectorisation}
}
Document
An Algebraic Decision Procedure for Two-Variable Logic with a Between Relation

Authors: Andreas Krebs, Kamal Lodaya, Paritosh K. Pandya, and Howard Straubing

Published in: LIPIcs, Volume 119, 27th EACSL Annual Conference on Computer Science Logic (CSL 2018)


Abstract
In earlier work (LICS 2016), the authors introduced two-variable first-order logic supplemented by a binary relation that allows one to say that a letter appears between two positions. We found an effective algebraic criterion that is a necessary condition for definability in this logic, and conjectured that the criterion is also sufficient, although we proved this only in the case of two-letter alphabets. Here we prove the general conjecture. The proof is quite different from the arguments in the earlier work, and required the development of novel techniques concerning factorizations of words. We extend the results to binary relations specifying that a factor appears between two positions.

Cite as

Andreas Krebs, Kamal Lodaya, Paritosh K. Pandya, and Howard Straubing. An Algebraic Decision Procedure for Two-Variable Logic with a Between Relation. In 27th EACSL Annual Conference on Computer Science Logic (CSL 2018). Leibniz International Proceedings in Informatics (LIPIcs), Volume 119, pp. 28:1-28:17, Schloss Dagstuhl – Leibniz-Zentrum für Informatik (2018)


Copy BibTex To Clipboard

@InProceedings{krebs_et_al:LIPIcs.CSL.2018.28,
  author =	{Krebs, Andreas and Lodaya, Kamal and Pandya, Paritosh K. and Straubing, Howard},
  title =	{{An Algebraic Decision Procedure for Two-Variable Logic with a Between Relation}},
  booktitle =	{27th EACSL Annual Conference on Computer Science Logic (CSL 2018)},
  pages =	{28:1--28:17},
  series =	{Leibniz International Proceedings in Informatics (LIPIcs)},
  ISBN =	{978-3-95977-088-0},
  ISSN =	{1868-8969},
  year =	{2018},
  volume =	{119},
  editor =	{Ghica, Dan R. and Jung, Achim},
  publisher =	{Schloss Dagstuhl -- Leibniz-Zentrum f{\"u}r Informatik},
  address =	{Dagstuhl, Germany},
  URL =		{https://drops.dagstuhl.de/entities/document/10.4230/LIPIcs.CSL.2018.28},
  URN =		{urn:nbn:de:0030-drops-96953},
  doi =		{10.4230/LIPIcs.CSL.2018.28},
  annote =	{Keywords: two-variable logic, finite model theory, algebraic automata theory}
}
Document
An effective characterization of the alternation hierarchy in two-variable logic

Authors: Andreas Krebs and Howard Straubing

Published in: LIPIcs, Volume 18, IARCS Annual Conference on Foundations of Software Technology and Theoretical Computer Science (FSTTCS 2012)


Abstract
We characterize the languages in the individual levels of the quantifier alternation hierarchy of first-order logic with two variables by identities. This implies decidability of the individual levels. More generally we show that two-sided semidirect products with J as the right-hand factor preserve decidability.

Cite as

Andreas Krebs and Howard Straubing. An effective characterization of the alternation hierarchy in two-variable logic. In IARCS Annual Conference on Foundations of Software Technology and Theoretical Computer Science (FSTTCS 2012). Leibniz International Proceedings in Informatics (LIPIcs), Volume 18, pp. 86-98, Schloss Dagstuhl – Leibniz-Zentrum für Informatik (2012)


Copy BibTex To Clipboard

@InProceedings{krebs_et_al:LIPIcs.FSTTCS.2012.86,
  author =	{Krebs, Andreas and Straubing, Howard},
  title =	{{An effective characterization of the alternation hierarchy in two-variable logic}},
  booktitle =	{IARCS Annual Conference on Foundations of Software Technology and Theoretical Computer Science (FSTTCS 2012)},
  pages =	{86--98},
  series =	{Leibniz International Proceedings in Informatics (LIPIcs)},
  ISBN =	{978-3-939897-47-7},
  ISSN =	{1868-8969},
  year =	{2012},
  volume =	{18},
  editor =	{D'Souza, Deepak and Radhakrishnan, Jaikumar and Telikepalli, Kavitha},
  publisher =	{Schloss Dagstuhl -- Leibniz-Zentrum f{\"u}r Informatik},
  address =	{Dagstuhl, Germany},
  URL =		{https://drops.dagstuhl.de/entities/document/10.4230/LIPIcs.FSTTCS.2012.86},
  URN =		{urn:nbn:de:0030-drops-38501},
  doi =		{10.4230/LIPIcs.FSTTCS.2012.86},
  annote =	{Keywords: FO\underline2, Quantifier Alternation, J, Pseudovarities, Identities}
}
Document
Algebraic Characterization of the Alternation Hierarchy in FO^2[<] on Finite Words

Authors: Howard Straubing

Published in: LIPIcs, Volume 12, Computer Science Logic (CSL'11) - 25th International Workshop/20th Annual Conference of the EACSL (2011)


Abstract
We give an algebraic characterization of the quantifier alternation hierarchy in first-order two-variable logic on finite words. As a result, we obtain a new proof that this hierarchy is strict. We also show that the first two levels of the hierarchy have decidable membership problems, and conjecture an algebraic decision procedure for the other levels.

Cite as

Howard Straubing. Algebraic Characterization of the Alternation Hierarchy in FO^2[<] on Finite Words. In Computer Science Logic (CSL'11) - 25th International Workshop/20th Annual Conference of the EACSL. Leibniz International Proceedings in Informatics (LIPIcs), Volume 12, pp. 525-537, Schloss Dagstuhl – Leibniz-Zentrum für Informatik (2011)


Copy BibTex To Clipboard

@InProceedings{straubing:LIPIcs.CSL.2011.525,
  author =	{Straubing, Howard},
  title =	{{Algebraic Characterization of the Alternation Hierarchy in FO^2\lbrack\langle\rbrack on Finite Words}},
  booktitle =	{Computer Science Logic (CSL'11) - 25th International Workshop/20th Annual Conference of the EACSL},
  pages =	{525--537},
  series =	{Leibniz International Proceedings in Informatics (LIPIcs)},
  ISBN =	{978-3-939897-32-3},
  ISSN =	{1868-8969},
  year =	{2011},
  volume =	{12},
  editor =	{Bezem, Marc},
  publisher =	{Schloss Dagstuhl -- Leibniz-Zentrum f{\"u}r Informatik},
  address =	{Dagstuhl, Germany},
  URL =		{https://drops.dagstuhl.de/entities/document/10.4230/LIPIcs.CSL.2011.525},
  URN =		{urn:nbn:de:0030-drops-32549},
  doi =		{10.4230/LIPIcs.CSL.2011.525},
  annote =	{Keywords: automata, finite model theory}
}
  • Refine by Author
  • 3 Straubing, Howard
  • 2 Krebs, Andreas
  • 1 Lodaya, Kamal
  • 1 Pandya, Paritosh K.
  • 1 Paperman, Charles
  • Show More...

  • Refine by Classification
  • 1 Theory of computation → Algebraic language theory
  • 1 Theory of computation → Finite Model Theory
  • 1 Theory of computation → Formal languages and automata theory

  • Refine by Keyword
  • 2 finite model theory
  • 1 Automata theory
  • 1 FO_2
  • 1 Identities
  • 1 J
  • Show More...

  • Refine by Type
  • 4 document

  • Refine by Publication Year
  • 1 2011
  • 1 2012
  • 1 2018
  • 1 2023

Questions / Remarks / Feedback
X

Feedback for Dagstuhl Publishing


Thanks for your feedback!

Feedback submitted

Could not send message

Please try again later or send an E-mail